Number Theory
Sums of distinct integral squares in Q(5)
Comptes Rendus. Mathématique, Volume 346 (2008) no. 13-14, pp. 723-725.

In this Note, we determine all the totally positive integers of Q(5) which cannot be represented as sums of distinct integral squares.

Nous déterminons tous les entiers totalement positifs qui ne peuvent pas être représentés comme des sommes de carrés distincts d'entiers dans Q(5).

Received:
Accepted:
Published online:
DOI: 10.1016/j.crma.2008.05.008
Park, Poo-Sung 1

1 School of Computational Sciences, Korea Institute for Advanced Study, Hoegiro 87, Dongdaemun-gu, Seoul, 130-722, Korea
@article{CRMATH_2008__346_13-14_723_0,
     author = {Park, Poo-Sung},
     title = {Sums of distinct integral squares in $ \mathbb{Q}(\sqrt{5})$},
     journal = {Comptes Rendus. Math\'ematique},
     pages = {723--725},
     publisher = {Elsevier},
     volume = {346},
     number = {13-14},
     year = {2008},
     doi = {10.1016/j.crma.2008.05.008},
     language = {en},
     url = {http://www.numdam.org/articles/10.1016/j.crma.2008.05.008/}
}
TY  - JOUR
AU  - Park, Poo-Sung
TI  - Sums of distinct integral squares in $ \mathbb{Q}(\sqrt{5})$
JO  - Comptes Rendus. Mathématique
PY  - 2008
SP  - 723
EP  - 725
VL  - 346
IS  - 13-14
PB  - Elsevier
UR  - http://www.numdam.org/articles/10.1016/j.crma.2008.05.008/
DO  - 10.1016/j.crma.2008.05.008
LA  - en
ID  - CRMATH_2008__346_13-14_723_0
ER  - 
%0 Journal Article
%A Park, Poo-Sung
%T Sums of distinct integral squares in $ \mathbb{Q}(\sqrt{5})$
%J Comptes Rendus. Mathématique
%D 2008
%P 723-725
%V 346
%N 13-14
%I Elsevier
%U http://www.numdam.org/articles/10.1016/j.crma.2008.05.008/
%R 10.1016/j.crma.2008.05.008
%G en
%F CRMATH_2008__346_13-14_723_0
Park, Poo-Sung. Sums of distinct integral squares in $ \mathbb{Q}(\sqrt{5})$. Comptes Rendus. Mathématique, Volume 346 (2008) no. 13-14, pp. 723-725. doi : 10.1016/j.crma.2008.05.008. http://www.numdam.org/articles/10.1016/j.crma.2008.05.008/

[1] Götzky, F. Über eine zahlentheoretische Anwendung von Modulfunktionen einer Veränderlichen, Math. Ann., Volume 100 (1928), pp. 411-437

[2] Kim, B.M. On nonvanishing sum of integral squares of Q(5), Kangweon-Kyungki Math. J., Volume 6 (1998) no. 2, pp. 299-302

[3] Maass, H. Über die Darstellung total positiver Zahlen des Körpers R(5) als Summe von drei Quadraten, Abh. Math. Sem. Hansischen Univ., Volume 14 (1941), pp. 185-191

[4] Siegel, C.L. Sums of mth powers of algebraic integers, Ann. of Math., Volume 46 (1945), pp. 313-339 (Ges. Abh. III, pp. 12–46)

[5] Sprague, R. Über Zerlegungen in ungleiche Quadratzahlen, Math. Z., Volume 51 (1949), pp. 289-290

Cited by Sources: